Menu
Cart 0

Hair loss and cancer


One of the biggest symptoms of cancer is hair loss. Hair loss is caused by some of the cancer treatments such as chemotherapy.  Hormone therapy and targeted drugs are more likely to cause hair thinning, although some people might have hair loss. Here are some of the main causes of hair loss within cancer

  • Cancer Drugs – Losing your hair through cancer drugs can depend on a variety of different things:
    • The dose
    • Past drug treatment
    • Combination of drugs
    • Drug sensitivity
  • Hormone Therapy – This only causes temporary hair loss, hair is likely to stop thinning or falling out after the first year of treatment.
  • Chemotherapy - Chemotherapy drugs work by killing growing cells such as cancer cells. But normal body tissues such as the hair follicles also have lots of growing cells. This is what makes your hair fall out. Not all of the chemo drugs cause hair loss. Due to the dosage of the drugs, some patients may never grow their hair back.
  • Radiotherapy - Radiotherapy generally causes some hair loss to the part of the body that is being treated. How much hair loss you have depends on the size of the area you have treated and the dose of the radiotherapy.

Some Lymphoma treatments can cause thinning hair or even hair loss. Knowing what to expect and what you can do about it may help you cope with losing...

One of the first signs of a hormonal imbalance may be thinning hair, whether that's due to the menopause or an under-active thyroid. To better understand how these...